Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 16, 2018, 1:39 PM EDT for Union County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2018, 1:39 PM EDT (17:39 UTC)
- Expired
- Jul 16, 2018, 2:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Union County, GA
The radar
The Knoxville radar (KMRX), 159 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
502
WWUS82 KFFC 161739
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
139 PM EDT MON JUL 16 2018
GAZ008-161815-
Union GA-
139 PM EDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR UNION COUNTY UNTIL 215 PM EDT...
At 139 PM EDT...a strong thunderstorm was over Jones Creek, or near
Blairsville...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Blairsville, Owltown, Vogel State Park, Track Rock, Jones Creek,
Woods Hole Shelter, Blood Mountain Shelter and Gumlog.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3493 8391 3492 8387 3472 8385 3472 8389
3474 8394 3472 8397 3474 8409 3480 8409
3480 8413 3481 8414 3484 8415 3485 8414
3487 8411 3489 8411 3492 8415 3497 8394
TIME...MOT...LOC 1739Z 264DEG 8KT 3484 8407
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 1:35 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 16, 1:35 PM EDT, 4 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 135 PM EDT Mon Jul 16 2018 .UPDATE... 18z Aviation update below. 41 && .PREV DISCUSSION... /Issued 345 AM EDT Mon Jul 16 2018/ SHORT TERM /Today through Tuesday/... High PWAT regime continues today along with some aided upper forcing from a weak shortwave, warranting likely pops area-wide peaking with daytime heating which could linger a bit longer into the overnight given how slow the trough axis is to progress. Thermal profiles indicate tall skinny CAPE of 2000-3000 J/kg and given how the lapse rates are not impressive given the well saturated column and how the last several days have trended, thinking severe convection is not anticipated and primarily some strong storms instead. Main threats will be isolated flooding from the precip efficiency, occasional lightning and gusty winds. The greater moisture axis does shift farther south into central GA for Tuesday, though should be enough influence from the aforementioned upper wave and also a weak front approaching the north by late afternoon/evening that will still warrant likely pops for the majority of the area. Storms should have less chance for flood potential given some mid/upper level drier air advecting in and resultant PWATs down to about 1.5 inches. Temp fcst slightly lower today in the upper 80s for most given greater precip coverage then a bit higher Tuesday with some drier columns. Baker && .LONG TERM /Tuesday Night through Sunday/... Medium-range models continue to show an amplifying upper-level pattern developing through the majority of the extended forecast period. Frontal boundary settling into the southern portion of the forecast area as we begin the period concentrates best POPs across the southern half of the area mid-week. Strong short wave and associated surface front should increase POPs areawide as we head into the weekend. With moderate mid-level winds associated with this system, combined with enhanced forcing and at least moderate instability, we will need to keep an eye on the potential for an increased severe thunderstorms threat. Noticeable divergence between the GFS and the ECMWF for the latter portion of the period, but I have kept at least chance POPs through the end of this forecast cycle. 20 && .AVIATION... 18Z Update... Some mvfr ceilings were lingering...but should continue to improve to widespread sct-bkn035-045. Showers and thunderstorms should develop in any location with no real feature to focus on. There is also the potential showers and storms could linger beyond 00z this evening into portions of the overnight but not confident which taf sites would be affected. Winds should remain on the west side...mostly southwesr 5 to 7kt and diminish overnight. Some potential for ifr again overnight with such a moist airmass. //ATL Confidence...18Z Update... High on all elements except medium on ifr for Tuesday morning. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 87 72 90 72 / 70 50 60 40 Atlanta 88 73 89 73 / 70 50 60 40 Blairsville 82 67 84 67 / 70 50 60 30 Cartersville 88 72 90 71 / 70 50 60 40 Columbus 90 75 90 74 / 60 50 70 50 Gainesville 86 72 89 71 / 70 50 60 40 Macon 89 73 90 73 / 60 50 60 40 Rome 89 72 90 71 / 60 40 60 40 Peachtree City 89 72 89 72 / 70 50 70 40 Vidalia 89 74 89 74 / 60 50 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....20 AVIATION...41
Hazardous weather outlook, Jul 16, 1:00 PM EDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 100 PM EDT Mon Jul 16 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 100 PM EDT Mon Jul 16 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across north and central Georgia this afternoon and tonight, most numerous between 3 and midnight, although isolated storms will continue overnight. A few of these storms could also be strong, producing gusty winds and occasional lightning. However, the main hazard from the thunderstorms will be locally heavy rainfall. The heavy rain could cause temporary street flooding and ponding of water in low lying areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered to numerous thunderstorms are expected Tuesday through Sunday, mainly in the afternoon and evening hours each day. A few strong to severe thunderstorms will be possible each day with strong, gusty winds, frequent lightning, and very heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 16, 1:07 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
107 PM EDT MON JUL 16 2018
GAZ006-008-161745-
Union GA-Fannin GA-
107 PM EDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR UNION AND NORTHEASTERN FANNIN
COUNTIES UNTIL 145 PM EDT...
At 107 PM EDT...a strong thunderstorm was over Hurst, or 9 miles east
of Blue Ridge...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Blairsville, Suches, Dial, Hemp, Owltown, Margret, Vogel State Park,
Hurst, Jones Creek, Woods Hole Shelter, Gaddistown and Blood Mountain
Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3488 8388 3474 8393 3474 8395 3472 8398
3468 8399 3467 8403 3464 8404 3473 8426
3475 8428 3492 8421
TIME...MOT...LOC 1707Z 286DEG 12KT 3481 8416
WIND...40MPHLocal storm report, Jul 16, 1:22 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
122 PM EDT MON JUL 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD 2 NE ROSWELL 34.04N 84.34W
07/13/2018 FULTON GA EMERGENCY MNGR
ROAD FLOODED ON HOUZE RD BETWEEN HWY 9 AND MANSELL RD.
&&
EVENT NUMBER FFC1800630
KINGLocal storm report, Jul 16, 1:25 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
125 PM EDT MON JUL 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM FLASH FLOOD ROSWELL 34.02N 84.36W
07/13/2018 FULTON GA EMERGENCY MNGR
ROAD FLOODING ON HWY 9 NEAR THE INTERSECTION WITH OXBO
RD.
&&
EVENT NUMBER FFC1800631
KINGSpecial weather statement, Jul 16, 1:37 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
137 PM EDT MON JUL 16 2018
GAZ002>005-011-012-019-161815-
Chattooga GA-Whitfield GA-Catoosa GA-Walker GA-Gordon GA-Murray GA-
Floyd GA-
137 PM EDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHATTOOGA...WHITFIELD...
EASTERN CATOOSA...SOUTHEASTERN WALKER...WESTERN GORDON...MURRAY AND
NORTHERN FLOYD COUNTIES UNTIL 215 PM EDT...
At 137 PM EDT...a line of strong thunderstorms was along a line
extending from near Flint Springs to near Tidings...and moving east
at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Rome, Dalton, Calhoun, Chatsworth, Ringgold, Varnell, Eton, Tunnel
Hill, Cohutta, Resaca, Plainville, Shannon, Crandall, Pinson, Sumac,
Subligna, Gregory, Lake Marvin, Beaverdale and Villanow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8464 3440 8494 3438 8496 3440 8497
3438 8498 3439 8501 3429 8502 3434 8539
3499 8506
TIME...MOT...LOC 1737Z 266DEG 12KT 3504 8496 3441 8528
WIND...40MPHSpecial weather statement, Jul 16, 1:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
139 PM EDT MON JUL 16 2018
GAZ008-161815-
Union GA-
139 PM EDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR UNION COUNTY UNTIL 215 PM EDT...
At 139 PM EDT...a strong thunderstorm was over Jones Creek, or near
Blairsville...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Blairsville, Owltown, Vogel State Park, Track Rock, Jones Creek,
Woods Hole Shelter, Blood Mountain Shelter and Gumlog.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3493 8391 3492 8387 3472 8385 3472 8389
3474 8394 3472 8397 3474 8409 3480 8409
3480 8413 3481 8414 3484 8415 3485 8414
3487 8411 3489 8411 3492 8415 3497 8394
TIME...MOT...LOC 1739Z 264DEG 8KT 3484 8407
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 9:02 PM EDT | Special Weather Statement | FFC | Haralson | 28 min |
| Jul 15, 9:22 PM EDT | Special Weather Statement | FFC | Paulding | 38 min |
| Jul 15, 9:27 PM EDT | Special Weather Statement | FFC | Haralson | 33 min |
| Jul 15, 9:49 PM EDT | Special Weather Statement | FFC | Douglas | 26 min |
| Jul 15, 10:08 PM EDT | Special Weather Statement | FFC | Haralson, Paulding | 37 min |
| Jul 15, 10:16 PM EDT | Special Weather Statement | FFC | Douglas | 29 min |
| Jul 15, 10:55 PM EDT | Special Weather Statement | FFC | Cobb | 35 min |
| Jul 16, 12:16 AM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 59 min |
| Jul 16, 12:20 AM EDT | Special Weather Statement | FFC | DeKalb, Forsyth | 55 min |
| Jul 16, 1:10 AM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 80 min |
| Jul 16, 1:44 AM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 2 hr |
| Jul 16, 1:07 PM EDT | Special Weather Statement | FFC | Union | 38 min |
| Jul 16, 1:37 PM EDT | Special Weather Statement | FFC | Whitfield | 38 min |
| Jul 16, 2:11 PM EDT | Special Weather Statement | FFC | Gordon | 49 min |
| Jul 16, 2:15 PM EDT | Special Weather Statement | FFC | Cobb | 30 min |
| Jul 16, 2:32 PM EDT | Special Weather Statement | FFC | Gwinnett | 28 min |
| Jul 16, 2:51 PM EDT | Special Weather Statement | FFC | Barrow | 24 min |
| Jul 16, 3:01 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Jul 16, 3:16 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Walton | 29 min |
| Jul 16, 3:23 PM EDT | Special Weather Statement | FFC | Catoosa | 37 min |
| Jul 16, 3:30 PM EDT | Special Weather Statement | FFC | Gwinnett | 30 min |
| Jul 16, 3:46 PM EDT | Special Weather Statement | FFC | Barrow | 29 min |
| Jul 16, 4:12 PM EDT | Special Weather Statement | FFC | Rockdale | 33 min |
| Jul 16, 4:47 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 28 min |
| Jul 16, 5:00 PM EDT | Special Weather Statement | FFC | Wheeler | 30 min |
| Jul 16, 5:21 PM EDT | Special Weather Statement | FFC | Montgomery | 24 min |
| Jul 16, 6:45 PM EDT | Special Weather Statement | FFC | Carroll | 30 min |
| Jul 16, 7:21 PM EDT | Special Weather Statement | FFC | Carroll | 24 min |
| Jul 16, 7:45 PM EDT | Special Weather Statement | FFC | Carroll | 30 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.